Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 8, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Jun 14, 2015, 5:07 PM CDT for Bailey County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2015, 5:07 PM CDT (22:07 UTC)
- Expired
- Jun 14, 2015, 8:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Bailey County, TX
The radar
The Cannon AFB radar (KFDX), 79 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1166 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
288 WGUS54 KLUB 142207 FFWLUB TXC017-150100- /O.NEW.KLUB.FF.W.0008.150614T2207Z-150615T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 507 PM CDT SUN JUN 14 2015 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN BAILEY COUNTY IN NORTHWESTERN TEXAS... * UNTIL 800 PM CDT * AT 506 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE WARNED AREA DUE TO A NEARLY STATIONARY THUNDERSTORM. RAINFALL AMOUNTS OF 3 TO 5 INCHES HAVE FALLEN WITHIN THE LAST HOUR. FLASH FLOODING IS ALREADY OCCURRING. * FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN BAILEY COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3426 10304 3426 10286 3403 10286 3403 10304 $$ 29
3 follow-up statements
711 WGUS74 KLUB 142257 FFSLUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 557 PM CDT SUN JUN 14 2015 TXC017-150100- /O.CON.KLUB.FF.W.0008.000000T0000Z-150615T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BAILEY TX- 557 PM CDT SUN JUN 14 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR NORTHWESTERN BAILEY COUNTY... AT 555 PM CDT...ALTHOUGH ONE HOUR RAINFALL RATES HAVE FALLEN TO 3 TO 4 INCHES...DOPPLER RADAR INDICATED THAT THE STORM TOTAL RAINFALL MAY BE NEARING 8 INCHES. AS LIGHT TO MODERATE RAINFALL CONTINUES TO IMPACT THE WARNED AREA...IT COULD FURTHER EXASPERATE THE FLOODING...WHICH COULD LEAD TO IMPASSABLE ROADWAYS. FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN BAILEY COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3426 10304 3426 10286 3403 10286 3403 10304 $$ 29
204 WGUS74 KLUB 150000 FFSLUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 700 PM CDT SUN JUN 14 2015 TXC017-150100- /O.CON.KLUB.FF.W.0008.000000T0000Z-150615T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BAILEY TX- 700 PM CDT SUN JUN 14 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR NORTHWESTERN BAILEY COUNTY... AT 656 PM CDT...DOPPLER RADAR INDICATED THE HEAVIEST RAIN HAS SHIFTED SOUTH OF THE WARNED AREA AND THUS ONE HOURLY RAINFALL RATES HAVE DROPPED TO 1 TO 1.5 INCHES. HOWEVER...DOPPLER RADAR INDICATED THAT THE STORM TOTAL PRECIPITATION WAS AROUND 8 INCHES...AND WITH ADDITIONAL STORMS ACROSS EAST NEW MEXICO HAVING THE POTENTIAL TO MOVE INTO THE WARNED AREA LATER THIS EVENING...THE ALREADY FLOODED ROADWAYS WOULD BE FURTHER EXACERBATED. WILL THEREFORE CONTINUE THE FLOOD WARNING. FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN BAILEY COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3426 10304 3426 10286 3403 10286 3403 10304 $$ 29
776 WGUS74 KLUB 150056 FFSLUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 756 PM CDT SUN JUN 14 2015 TXC017-150103- /O.EXP.KLUB.FF.W.0008.000000T0000Z-150615T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BAILEY TX- 756 PM CDT SUN JUN 14 2015 ...THE FLASH FLOOD WARNING FOR NORTHWESTERN BAILEY COUNTY WILL EXPIRE AT 800 PM CDT... AT 754 PM...DOPPLER RADAR INDICATED THAT THE ONE HOURLY RAINFALL RATES HAVE DROPPED TO BELOW 0.5 INCH. ALTHOUGH THE HEAVY RAINFALL THREAT HAS ENDED...LIGHT SHOWERS MOVING IN FROM EAST NEW MEXICO TO ACROSS THE WARNED AREA IS STILL POSSIBLE...WHICH WILL LEAD TO THE ALREADY WATER COVERED ROADWAYS TO BE FURTHER EXACERBATED. AS A RESULT...SOME ROADWAYS MAY STILL BE IMPASSABLE AND CAUTION MUST STILL BE EXERCISED. LAT...LON 3426 10304 3426 10286 3403 10286 3403 10304 $$ 29
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 3:40 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 14, 3:40 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 340 PM CDT SUN JUN 14 2015 .SHORT TERM... TWO AREAS OF CONCERN TO MONITOR THIS AFTERNOON WITH BOTH IMPACTING THE FAR SOUTHERN TEXAS PANHANDLE INTO THE SOUTH PLAINS AND ROLLING PLAINS BY VERY LATE THIS AFTERNOON AND THROUGH THIS EVENING. THE FIRST IS LOCATED ACROSS THE NORTHERN TEXAS PANHANDLE INTO ADJACENT PORTIONS OF NEW MEXICO IN ASSOCIATION WITH AN UPPER LEVEL VORTICITY MAXIMUM. THE SECOND AREA IS ACROSS EASTERN NEW MEXICO IN VICINITY OF A SURFACE TROUGH AS WELL AS FARTHER WEST WHERE UPSLOPE FLOW INTERACTS WITH THE HIGHER TERRAIN. WILL SEE THESE TWO DEVELOPING SECTORS OF STORMS MERGE ACROSS EASTERN NEW MEXICO AND INTO THE FAR SOUTHWESTERN PANHANDLE/WESTERN SOUTH PLAINS AS EARLY AS 5-6 PM...FORMING A MESOSCALE COMPLEX SET TO PROPAGATE THROUGH THE SOUTH PLAINS AND ROLLING PLAINS THIS EVENING. WILL LIKELY SEE DISCRETE STORMS FIRE AHEAD OF THIS NEAR THE NEW MEXICO STATE LINE ALONG THE SURFACE TROUGH AS 0-6 KM SHEAR INCREASES TO 25-30 KNOTS IN CONJUNCTION WITH SBCAPES OF 2-3 KJ/KG OWING TO GOOD SOLAR INSOLATION THIS AFTERNOON. HAIL TO THE SIZE OF QUARTERS WILL BE THE INITIAL PRIMARY THREAT FOLLOWED BY DAMAGING DOWNBURST WIND GUSTS TO 60 MPH THIS EVENING. SHOULD SEE THIS CONVECTIVE COMPLEX/LINE LINGER ACROSS THE ROLLING PLAINS THROUGH A DECENT CHUNK OF TONIGHT AS UPPER FORCING APPEARS TO SLOW DOWN AS IT PUSHES SOUTHEAST. AFTER LEFTOVER SHOWERS/STORMS DEPART BY EARLY MONDAY MORNING...SHOULD SEE A RAIN FREE PERIOD MONDAY MORNING BEFORE STORMS DEVELOP BY EARLY AFTERNOON ALONG/BEHIND A FRONTAL BOUNDARY MOVING IN FROM THE NORTH. DEEP LAYER SHEAR LOOKS MUCH LOWER THAN TODAY/S WHILE INSTABILITY MAY ALSO BE FAIRLY BENIGN GIVEN LINGERING MORNING ACTIVITY AND CONVECTIVE INITIATION ONGOING BEFORE PEAK HEATING SETS IN. NONETHELESS...ANOTHER DAY OF SCATTERED TO NUMEROUS STORMS APPEARS IN THE OFFING TO BEGIN THE WEEK. .LONG TERM... NOT MUCH CAN BE IMPROVED UPON OR ADDED TO THE LONG TERM FORECAST. MON NIGHT/EARLY TUES STILL LOOKS WET WITH A SURFACE FRONT DRAPED ACROSS THE REGION HELPING TO PROVIDE SURFACE LIFT TO HELP SUSTAIN CONVECTION BEYOND SUNDOWN. MODELS ARE ALSO TRYING TO KEEP THE FRONT AROUND THE AREA THRU TUES AFTERNOON WHICH WOULD HELP TO KEEP CONDITIONS WET FOR A BIT LONGER. AS HAS BEEN FOR THE PAST SEVERAL WEEKS MOISTURE AVAILABILITY WILL NOT BE AN ISSUE AS FILLED PLAYA LAKES AND EVAPOTRANSPIRATION FROM VEGETATION WILL KEEP DEWPOINTS UP IN ADDITION TO UPSLOPE FLOW. THE SEVERE THREAT APPEARS TO REMAIN LOW AS VERY LITTLE UPPER LEVEL FLOW WILL EXIST. THE BIGGEST POSSIBLE HAZARD WILL BE LOCALIZED FLOODING DUE TO HEAVY RAIN AS PWATS WILL AVERAGE AROUND 1.5 INCHES ON THE CAPROCK AND CLOSE TO 2 INCHES OFF THE CAPROCK. A RIDGE WILL BEGIN TO INFLUENCE THE REGION FROM THE WEST BEGINNING WED WHICH WILL HELP PUT A KIBOSH ON AT LEAST ORGANIZED AND/OR WIDESPREAD CONVECTION. IT WILL NOT...HOWEVER...GUARANTEE WE WILL BE FREE OF PRECIP. WEAKNESSES ALONG THE EDGE OF THE RIDGE WILL ALLOW CONVECTION TO DEVELOP ACROSS THE HIGHER TERRAIN OF NM LATER THIS WEEK WHICH MAY HAVE A SHOT AT PUSHING INTO WEST TX WITH THE AID OF NORTHWESTERLY FLOW ALOFT. CERTAINTY IS LOW HOWEVER AND DEPENDS ON HOW FAR EAST THE RIDGE REACHES. THE NEXT BIGGEST SHOT AT ORGANIZED CONVECTION WILL BE EARLY NEXT WEEK AS ANOTHER POSSIBLE FRONT MOVES SOUTHWARD INTO THE PANHANDLE AND THE SOUTH PLAINS REGION. ALDRICH && .PRELIMINARY POINT TEMPS/POPS... FRIONA 60 80 61 81 / 70 40 40 30 TULIA 62 80 63 80 / 70 50 50 30 PLAINVIEW 63 79 63 80 / 70 50 50 40 LEVELLAND 64 81 63 81 / 70 50 40 30 LUBBOCK 66 80 64 81 / 70 50 50 40 DENVER CITY 62 82 63 82 / 60 40 40 30 BROWNFIELD 64 82 64 82 / 60 40 40 30 CHILDRESS 68 83 68 83 / 70 60 70 50 SPUR 64 83 65 82 / 70 50 50 50 ASPERMONT 68 86 68 84 / 70 60 50 50 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 31/51
Hazardous weather outlook, Jun 14, 11:35 AM CDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1135 AM CDT SUN JUN 14 2015 TXZ021>044-151645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1135 AM CDT SUN JUN 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE ONCE AGAIN EXPECTED TO DEVELOP LATER TODAY AND TONIGHT AS A DISTURBANCE MOVES SOUTHEAST FROM THE WESTERN TEXAS PANHANDLE. REDUCED INSTABILITY AND WIND SHEAR WILL LIMIT THE POTENTIAL FOR SEVERE THUNDERSTORMS...HOWEVER A FEW STORMS COULD PRODUCE HAIL TO AROUND ONE INCH IN DIAMETER AND DOWNBURST WINDS TO 60 MPH. MINOR FLOODING OF POOR DRAINAGE AREAS WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL AGAIN BE POSSIBLE MONDAY AFTERNOON THROUGH TUESDAY MORNING...HOWEVER WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. WE WILL SEE DRIER CONDITIONS TUESDAY NIGHT THROUGH SATURDAY...THEREFORE LIMITING THE THREAT FOR HAZARDOUS WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON THROUGH TONIGHT.
In the hours before
Local storm report, Jun 14, 11:28 AM CDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LUBBOCK TX
1128 AM CDT SUN JUN 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL SUNDOWN 33.46N 102.49W
06/13/2015 E1.00 INCH HOCKLEY TX PUBLIC
0715 PM TSTM WND GST 2 SSW MULESHOE 34.20N 102.74W
06/13/2015 M59 MPH BAILEY TX MESONET
0734 PM TSTM WND DMG DENVER CITY 32.97N 102.83W
06/13/2015 YOAKUM TX COCORAHS
TREES AND POWER POLES DOWN... FENCE DAMAGE
0755 PM TSTM WND GST 3 N PLAINS 33.23N 102.83W
06/13/2015 M60 MPH YOAKUM TX MESONET
0855 PM TSTM WND GST 1 N O'DONNELL 32.98N 101.83W
06/13/2015 M65 MPH LYNN TX MESONET
&&
EVENT NUMBER LUB1500302 LUB1500303 LUB1500306 LUB1500305 LUB1500304
JGDThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:00 PM CDT | Special Weather Statement | LUB | Hockley | 30 min |
| Jun 13, 7:07 PM CDT | Special Weather Statement | LUB | Parmer | 23 min |
| Jun 13, 7:20 PM CDT | Areal Flood Advisory | LUB | Hale, Swisher | 3 hr |
| Jun 13, 7:32 PM CDT | Special Weather Statement | LUB | Yoakum | 28 min |
| Jun 13, 7:36 PM CDT | Special Weather Statement | LUB | Hale, Hockley, Lamb, Lubbock | 24 min |
| Jun 13, 7:41 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Terry | 34 min |
| Jun 13, 7:47 PM CDT | Severe Thunderstorm Warning | LUB | Terry, Yoakum | 43 min |
| Jun 13, 7:48 PM CDT | Areal Flood Advisory | LUB | Cochran, Hockley, Lamb, Terry, Yoakum | 3 hr |
| Jun 13, 8:01 PM CDT | Special Weather Statement | LUB | Hale, Lubbock, Swisher | 29 min |
| Jun 13, 8:15 PM CDT | Special Weather Statement | LUB | Terry | 15 min |
| Jun 13, 8:21 PM CDT | Areal Flood Advisory | LUB | Lubbock | 3 hr |
| Jun 13, 8:33 PM CDT | Special Weather Statement | LUB | Hale, Lubbock, Lynn, Swisher | 27 min |
| Jun 13, 8:45 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 15 min |
| Jun 13, 8:58 PM CDT | Special Weather Statement | LUB | Briscoe, Crosby, Floyd, Garza, Hale, Lubbock and 2 more | 32 min |
| Jun 13, 9:18 PM CDT | Areal Flood Advisory | LUB | Briscoe, Floyd, Hale, Swisher | 117 min |
| Jun 13, 9:29 PM CDT | Special Weather Statement | LUB | Crosby, Garza, Kent | 31 min |
| Jun 13, 9:57 PM CDT | Special Weather Statement | LUB | Hall | 33 min |
| Jun 13, 10:03 PM CDT | Special Weather Statement | LUB | Crosby, Dickens, Floyd, Kent, Motley | 27 min |
| Jun 13, 10:26 PM CDT | Special Weather Statement | LUB | Dickens, Kent, Motley, Stonewall | 34 min |
| Jun 13, 10:56 PM CDT | Special Weather Statement | LUB | Childress, Cottle, Dickens, Hall, Kent, King and 2 more | 34 min |
| Jun 13, 11:26 PM CDT | Special Weather Statement | LUB | Childress, Cottle, Hall, King, Stonewall | 34 min |
| Jun 14, 4:21 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 39 min |
| Jun 14, 4:33 PM CDT | Areal Flood Advisory | LUB | Bailey | 3 hr |
| Jun 14, 4:37 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 38 min |
| Jun 14, 5:00 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 45 min |
| Jun 14, 5:06 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer | 39 min |
| Jun 14, 6:40 PM CDT | Special Weather Statement | LUB | Cochran, Yoakum | 35 min |
| Jun 14, 6:53 PM CDT | Severe Thunderstorm Warning | LUB | Cochran | 24 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.